Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 33, NWS Amarillo, TX

June 3, 1995Childress County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 7:32 PM CDT for Childress County, Texas. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Jun 3, 1995, 7:32 PM CDT (00:32 UTC)
Expired
Jun 3, 1995, 8:15 PM CDT
In force
43 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Childress County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 040033
TORAMA
TXC075-040115-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT SAT JUN 3 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...EASTERN CHILDRESS COUNTY
 
AT 731 PM CDT...A TORNADO WAS REORTED 3 MILES EAST OF CHILDRESS. THIS
STORM WAS MOVING EAST AT 15 MPH.
 
THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE
TORNADO...SEEK SHELTER IMMEDIATELY.  MOVE TO A SHELTER BELOW GROUND
IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVE\R YOUR BODY. AVOID
WINDOWS.  ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:15 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 3:15 PM CDT, 4 hours 17 minutes before
FPUS3 KAMA 031949
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT JUN 03 1995

THE MODELS DO HAVE SOME SUBTLE DIFFERENCES OVER THE NEXT 48
HOURS.  THEY BOTH BRING A WEAK VORT CENTER INTO THE REGION THIS
AFTERNOON.  THE ETA TENDS TO SPLIT THIS CENTER AND PUSH PART OF
THE VORTICITY ACROSS THE NORTHERN PANHANDLES LEAVING A SECOND
VORT CENTER OVER SOUTHERN NEW MEXICO TO PUSH ACROSS THE
SOUTHERN PORTION OF THE TEXAS PANHANDLE SUNDAY AFTERNOON.  THE
NGM BRINGS A MORE CONSOLIDATED VORT CENTER INTO THE WESTERN
PANHANDLES THIS AFTERNOON AND OVERNIGHT.  THEN ANOTHER WEAK
VORT CENTER MOVES INTO THE NORTHWESTERN ZONES SUNDAY NIGHT.
OTHER DIFFERENCES INCLUDE THE ETA MODEL BRINGING MUCH DRYER AIR
INTO THE WESTERN AND CENTRAL TEXAS PANHANDLE ON SUNDAY.

SURFACE COLLECTIVES DO INDICATE SOME EASTWARD MOVEMENT OF THE
SOUTHERN PORTION OF THE DRYLINE.  THE HARD WAY OF SAYING THE
DEW POINTS ARE DROPPING IN HOB...INK...MAF...AND EVEN LBB. AS
BOTH MODELS START THE DRY AIR PUSH IN THIS AREA...ITS A LITTLE
TOO EARLY TO SAY DEFINITELY THAT THE ETA IS BETTER.  HOWEVER
WITH THE DRYER AIR MOVING INTO THE LBB AREA I EXPECT THE ONSET
OF CONVECTION LATE THIS AFTERNOON AND EVENING TO BE
CONCENTRATED A LITTLE FURTHER EAST THAN YESTERDAY.  WITH UPPER
LOW FINALLY MOVING OUT INTO THE PLAINS OVERNIGHT I ALSO EXPECT
MUCH MORE ACTIVITY IN THE NORTHERN ZONES THAN WE SAW YESTERDAY.

18Z SOUNDING AT AMA SHOWS A LIFTED INDEX OF -6...CAPE OF
1400...STRONG STORM INFLOW WINDS...HELICITY AROUND 150...AND NO
CAP.  CLOUD COVER AND COOL OUTFLOW BOUNDARY ARE SUPPRESSING THE
HEATING IN THE AREA.  HOWEVER...A SHORT BURST OF SUNSHINE WOULD
DEFINITELY MAKE THINGS UNSTABLE.  THE AIRMASS ABOVE THE CLOUDS
HAS BECOME QUITE A BIT DRYER ABOVE 650 MB.  SURFACE DEW POINTS
STILL IN THE 60S.  THE SHEAR IS A LITTLE WEAKER WHILE THE
OVERALL WIND FIELD IS STRONGER.

EXTENDED FCST SHOWS ANOTHER STRONG SYSTEM PUSHING INTO THE
WESTERN STATES MONDAY.  THE AVN MODEL RUN DOES NOT DIG THE
SYSTEM INTO THE GREAT BASIN...THEREFORE IT PUSHES INTO THE
NORTHERN PLAINS MUCH FASTER.  UNFORTUNATELY THE MRF RUN HAS NOT
CAUGHT UP TO THIS SOLUTION AND THE LONGEST RANGE GUIDANCE STILL
SHOWS ANOTHER CUTOFF IN THE GREAT BASIN.  WILL MERGE SOLUTIONS
WITH CAUTION UNTIL A MORE CONSISTENT TREND IS ESTABLISHED.  THE
UKMET AND ECMWF BOTH TEND TOWARD THE DIGGING SOLUTION WITH MORE
RIDGING IN THE NORTHERN PLAINS AHEAD OF THE NEXT SYSTEM.

PRELIMINARY CCF:
AMA 57/79 58/80 61 2222
DHT 57/74 54/78 54 3222

.AMA...FLOOD WATCH TODAY.
.OK...NONE.

COPLEY

-"h"z
,BFZUS|
^FPUS
`|;FPCA
#FPUS
	FPUS
<LFZUS,
!v%
-FEUS
x{FPUS@
XL{FPUSn
FPUSr)FPUSV
{#FXUS@

#FXUS
85/FAZZRb
eFZUS

In the hours before

Special weather statement, Jun 3, 1:40 PM CDT, 5 hours 52 minutes before
OKZ001>003-TXZ001>026-040645-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
140 PM CDT SAT JUN 3 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE
PANHANDLES TODAY.  AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN
UTAH WILL SPIN OFF PIECES OF ENERGY WHICH WILL MOVE TOWARD THE
PANHANDLES TODAY AND TONIGHT.  IN ADDITION...THE DRYLINE ...WHICH
IS CURRENTLY SITUATED ALONG THE EASTERN SLOPES OF THE NEW MEXICO
MOUNTAINS...WILL MOVE SLOWLY EAST AND AID IN THE DEVELOPMENT OF
THUNDERSTORMS.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION LATER THIS EVENING AND TONIGHT.

SLATTERY
Special weather statement, Jun 3, 1:54 PM CDT, 5 hours 38 minutes before
OKZ001>003-TXZ001>026-040645-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
140 PM CDT SAT JUN 3 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE
PANHANDLES TODAY.  AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN
UTAH WILL SPIN OFF PIECES OF ENERGY WHICH WILL MOVE TOWARD THE
PANHANDLES TODAY AND TONIGHT.  IN ADDITION...THE DRYLINE ...WHICH
IS CURRENTLY SITUATED ALONG THE EASTERN SLOPES OF THE NEW MEXICO
MOUNTAINS...WILL MOVE SLOWLY EAST AND AID IN THE DEVELOPMENT OF
THUNDERSTORMS.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION LATER THIS EVENING AND TONIGHT.

SLATTERY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Jun 3, 7:31 PM CDTTornado WarningAMABriscoe59 min
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningAMAHutchinson66 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningAMAHall60 min
Jun 3, 9:01 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 9:17 PM CDTTornado WarningAMABriscoe58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningAMAHall68 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningAMAChildress60 min
Jun 3, 10:24 PM CDTTornado WarningAMASwisher40 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningAMABriscoe62 min
Jun 3, 11:23 PM CDTTornado WarningAMABriscoe52 min
Jun 3, 11:58 PM CDTTornado WarningAMAHall28 min
Jun 4, 12:23 AM CDTSevere Thunderstorm WarningAMAHall37 min
Jun 4, 1:15 AM CDTFlash Flood WarningAMAChildress, Hall5 hr
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningAMACastro54 min
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith62 min
Jun 4, 2:52 PM CDTTornado WarningAMACastro38 min
Jun 4, 3:04 PM CDTTornado WarningAMADeaf Smith41 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningAMACastro61 min
Jun 4, 4:14 PM CDTTornado WarningAMACastro46 min
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningAMASwisher46 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.